Alert archive / Florida / Wind Advisories in 2018

Wind Advisory 6, NWS Jacksonville, FL

March 26, 2018Duval County, Nassau County, Florida; Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this wind advisory at Mar 26, 2018, 10:36 AM EDT for Duval County, Nassau County, Florida; Camden County, Glynn County, Georgia. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2018, 10:36 AM EDT (14:36 UTC)
Expired
Mar 26, 2018, 8:00 PM EDT
In force
9 hr
Issued by
NWS Jacksonville, FL

Counties Duval County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 32 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2018-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2018-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

173 
WWUS72 KJAX 261436
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
1036 AM EDT Mon Mar 26 2018

FLZ024-025-032-033-124-125-GAZ154-166-270000-
/O.NEW.KJAX.WI.Y.0006.180326T1436Z-180327T0000Z/
Inland Nassau-Inland Duval-Clay-St. Johns-Coastal Nassau-
Coastal Duval-Coastal Glynn-Coastal Camden-
Including the cities of Ratliff, Hilliard, Kings Ferry, 
Bryceville, Normandy, Ortega, Riverside, San Marco, 
Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, 
Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, Switzerland, 
Anastasia, Bakersville, Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Jekyll Island, 
Glynn Haven, Sea Island, St. Simons, Country Club Estate, 
Dock Junction, Dover Bluff, Kingsland, and Dungeness
1036 AM EDT Mon Mar 26 2018

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

The National Weather Service in Jacksonville has issued a Wind
Advisory, which is in effect until 8 PM EDT this evening. 

* TIMING...Through early evening.  

* WINDS...Northeast 25 mph with gusts to 35 to 40 mph. 

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds greater than
25 mph are expected for at least an hour, with gusts of 35 to
57 mph at any time. 

minor damage to trees, power lines, and property are possible
with wind of this magnitude. 

motorists in high profiles vehicles are advised to use caution
until the wind subsides. 

strong winds can topple trees, blow weakened roofs off houses,
and down power lines. Take precautions to secure trash cans, lawn
furniture, and any other loose outdoor objects.

persons in the advisory area should keep abreast of the latest
weather.

&&

$$
1 follow-up statement
004 
WWUS72 KJAX 262357
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
757 PM EDT Mon Mar 26 2018

FLZ024-025-032-033-124-125-GAZ154-166-270100-
/O.EXP.KJAX.WI.Y.0006.000000T0000Z-180327T0000Z/
Inland Nassau-Inland Duval-Clay-St. Johns-Coastal Nassau-
Coastal Duval-Coastal Glynn-Coastal Camden-
Including the cities of Ratliff, Hilliard, Kings Ferry, 
Bryceville, Normandy, Ortega, Riverside, San Marco, 
Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, 
Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, Switzerland, 
Anastasia, Bakersville, Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Jekyll Island, 
Glynn Haven, Sea Island, St. Simons, Country Club Estate, 
Dock Junction, Dover Bluff, Kingsland, and Dungeness
757 PM EDT Mon Mar 26 2018

...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Mar 26, 3:22 AM EDT, 7 hours 14 minutes earlier.

Area forecast discussion, Mar 26, 3:22 AM EDT, 7 hours 14 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
322 AM EDT Mon Mar 26 2018

.NEAR TERM.../Through Tonight/...

Front will move South of the forecast area this morning, as strong
high pressure builds to the North. Low level moisture is expected to
persist Today, as the flow becomes increasingly onshore. With the
moisture in this flow, coastal showers will be expected. A
significantly cooler than normal day is anticipated Today, with
highs ranging from the mid 50s near the Altamaha to the lower 70s
near Ocala.

Clouds will linger into Tonight, with a few coastal showers still
possible. With the cloud cover and onshore flow temperatures will be
above normal for Tonight.

.SHORT TERM /Tuesday Through Wednesday Night/...

Tuesday and Tuesday Night: An upper level ridge will be centered
over the central Gulf through Tuesday night. However, the northern
portion of the ridge axis will pivot northeastward across the
region and up the eastern seaboard through Tuesday night. At the
surface, strong high pressure centered over Newfoundland will
stretch southwestward over the Northeast states Tuesday morning.
The southern portion of the ridge will pinch off and get shunted
southward to the coast of the Carolinas Tuesday evening and then
east of the region by Wednesday morning. This is due to the ridge
being between strong low pressure east of the Northeast states and
an area of low pressure over the upper Great Lakes pushing
eastward. The local pressure gradient will thus weaken through
Tuesday night, with low level flow slowly veering to the
southeast. A general warming trend will also ensue, with
temperatures climbing into the 70s. The coast will be coolest
around 70 degrees due to the diminishing onshore flow. A good
portion of southeast Georgia will also be kept cooler due to that
area last to break free from the low clouds. Mostly clear skies
and calm winds Tuesday night will promote ideal radiational
cooling, with lows in the low to mid 50s.

Wednesday and Wednesday Night: The upper ridge will shift east of
the area and the surface high will become centered to our east
over the western Atlantic. Surface winds will become more
southerly, and highs will climb into the lower 80s across the
interior. Temperatures along the coast will be in the low to mid
70s. Both seabreezes will be on the move on Wednesday and will
probably collide late in the day, but deep-layer ridging will be
too strong to support any shower activity.

.LONG TERM /Thursday Through Sunday/...
Flow will become more southwesterly on Thursday as high pressure
shifts eastward ahead of the next frontal system. Well above
normal temperatures are expected Thursday and Thursday night, with
highs in the low to mid 80s, except upper 70s along the coast and
lows in the lower 60s.

A late-season cold front will move across the area on Friday.
However, there remains significant discrepancies among the model
guidance for strength and timing of the front. Thus, the
temperature and rain chance forecast for Friday into the weekend
remain lower confidence than usual. A blend of the available
guidance suggests forcing/moisture will be substantial enough to
support a good bet for shower activity and a slight chance for
some embedded thunderstorms at least across southeast Georgia.
Drier conditions are expected behind the front. The front is
forecast to stall around south-central Florida by Saturday, and
dry conditions are forecast to prevail through the Easter weekend.

&&

.AVIATION...
With ample low level moisture across the region, restrictions will
continue through this 06z TAF period.

&&

.MARINE...
Strong high pressure will build to the North Today, and to the
Northeast on Tuesday. The high will build to the East on Wednesday
into Thursday. A cold front will cross from the Northwest on Friday.

This pattern will result in a prolonged period of advisory level
conditions.

Rip Currents: High risk through Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  57  52  73  53 /  30   0   0   0
SSI  57  56  68  56 /  20  20   0   0
JAX  60  58  73  55 /  30  30   0   0
SGJ  65  63  72  56 /  40  30   0   0
GNV  66  59  77  54 /  10   0   0   0
OCF  71  60  79  54 /  10   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for Coastal Duval-
     Coastal Nassau-Flagler-St. Johns.

GA...High Rip Current Risk through Tuesday evening for Coastal Camden-
     Coastal Glynn.

AM...Small Craft Advisory until 10 PM EDT Wednesday for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

     Small Craft Advisory until 10 AM EDT Tuesday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM.

&&

23/Kennedy/

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 2:58 AM EDTRip Current StatementJAXDuval, Flagler, Nassau4 days

Nearby

Wind Advisories in Florida, 2018Wind Advisories in Georgia, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.